suffering severe withdrawal from ADs

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Doxie63
New Member


Date Joined Mar 2006
Total Posts : 2
   Posted 3/16/2006 2:19 AM (GMT -7)   
First off I would like to say Hi and I'm glad I finally found a place where there are others who could possibly know how I feel.  I have been on 100mg each of wellbutrin and zoloft for a little over a year.  I know it's not the smartest thing I've ever done but I've stopped taking them both.  I've been off them now for about two weeks and I feel like my world is falling apart.  I feel worse now than I did before I started the meds in the first place.  I have headaches, brain zaps, insomnia (which would explain why I'm here at 3am), aching muscles, emotional outburst, & irritability just to name a few.  I've done quite a bit of reading in the last couple of days about withdrawal, but I haven't really found any answers as to what will help me get through this.  I don't want to go back to the doctor.  There has to be something I can do to keep from losing my mind, not to mention my job.  If there's anyone out there who has some sound advice for me, I would be very greatful.  Thanks for listening (or I guess I should say reading). tongue      Doxie

hope3
Regular Member


Date Joined Feb 2006
Total Posts : 216
   Posted 3/16/2006 3:37 AM (GMT -7)   
Hey Doxie,we chatted this morning in the chat room Im sorry I couldnt be of more help to you.I do think getting back on the meds would be a good idea though. If you decide you dont want to take them anymore,then I would let the dr.wean you off of them slowly,like I said to you already.Its very dangerous to go off of them yourself, it can make you think all kinds of crazy thoughts.Ive done that before myself and will never do that again it takes too long for the meds to kick back in.I hope you get to feeling better! Maybe we'll chat again sometime.Take Care!
 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/16/2006 8:31 AM (GMT -7)   

Hi Doxie,  Welcome to Healing Well forum.

I am so sorry that you are feeling bad.  It is imperative when you are taking any medications especially an antidepressant to let the doctor ween you off the them slowly as Hope3 has stated.  This will lessen the side effects so much more.  But what is done is done.  I wouldnt suggest going back on them if you have been off for 2 weeks already, I would call and let your doctor know though that you have stopped taking them.  So here is the thing with Antidepressants, it usually takes several weeks for them to reach what is known as therapeutic level in your brain.  They are in a class of selective serotonin reuptake inhibitors known as SSRI's. They replace the serotonin level in your brain.  So it figures when you stop taking these medications your going to feel bad.  But even worse if you just stop without weening slowly or what is known as titrating your dosage down.

It is terribly painful I know as I have been through this a few time myself with Zoloft.  I would suggest drinking lots of water and taking Ibuprofen or Tylenol and laying flat whenever you can.  It should pass soon if it has already been two weeks.  I hope you get to feeling better real soon. 


~elisha
 


Doxie63
New Member


Date Joined Mar 2006
Total Posts : 2
   Posted 3/16/2006 9:07 AM (GMT -7)   
Thank you both for responding so quickly.  I will try the water and lying flat whenever possible.  And of course alot of praying couldn't hurt :-) .  Thanks again......Doxie
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:47 AM (GMT -7)
There are a total of 2,731,994 posts in 300,980 threads.
View Active Threads


Who's Online
This forum has 151146 registered members. Please welcome our newest member, LadyCapricorn.
188 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer